Badges (1)

About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (2)

May 17, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@susanknits It felt like a godsend when I could finally climax again. I thought it was just a “me” thing; had no idea it was the effexor. That seems like a silly reason to want off a med so badly, but when you’ve never been able to climax easily (if at all), it feels like a miracle to be able to do it with such ease. I’m back on 75 mg a day because I completely broke down mentally, and it wasn’t just awful for me, but for my family as well. This is going to be quite a journey, and I’m scared, tbh.

But I do want to get my bipolar disorder stabilized too. The effexor interferes with that, so it could be a while before I can (hopefully) stabilize my life.

May 16, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Hi. I have been trying to get off Effexor for a few weeks now, and it’s been a nightmare. Absolute living hell. After decades of being diagnosed with depression, my doctor and I finally got to the root of WHY I have never gotten better. My life has remained stagnant. I’m unable to hold a job, have difficulty finding and staying in romantic relationships, and I’ve always had trouble in social circles because drama follows me everywhere (which I’m well aware is drama that I create).

My doctor diagnosed me as bipolar. Now granted, he didn’t diagnose me with depression, nor did he initially prescribe me the Effexor. I began seeing this doctor because my other one passed away. I told the doctor everything was fine with the Effexor because it did do well in hindering my depression even if my life was going absolutely nowhere. I never figured that my personal issues were because of a drug or misdiagnosis.

My doctor took me from 225 mg to 150 mg for one week, and then 75 mg the following week, and then STOP. (He also put me on Lamotrigine for the bipolar disorder, but it can take months to get to the right dosage and take effect.) But I was fine for a couple of days after stopping the Effexor, and then started to feel weepy. By the fifth day, all hell broke loose. Full mental breakdown that had my parents wondering if they should take me to the hospital. I could not stop crying, and I was so disoriented that I could barely walk. I felt practically paralyzed, and nothing interested me whatsoever. I wanted to lie there and cry and cry forever. It was the weekend, but my mom got in touch with my doctor, and he said to start taking 75 mg per day again, and we’d go from there.

Well, I had noticed the side effects that went away right along with the Effexor, most notably terrible and almost daily headaches, horrendous sinus problems, tooth and gum pain, and the most surprising of all, I went from being able to climax in minutes whereas it could take up to two hours on the Effexor. I just always assumed I was unfortunate and didn’t climax easily (or at all), but even in my worst days of withdrawal, my libido was so high that I could have an O like three or four times in under 15 minutes. Which was heaven sent for someone who never had that.

After a week of being on 75 mg again, I was unable to climax at all. I decided to quit the Effexor again and just try to barrel through it. I don’t work right now, so I figured I could just rest and cry and wait for it to pass. I was breaking down on the fifth and sixth day, but I soldiered on. The seventh day wasn’t so bad, which I have no explanation for. The eighth day, however, TODAY, was another breakdown that had me wanting to just absolutely die so badly that I gave in and took 150 mg.

Big mistake. Got nauseous, threw up my dinner, and although I feel okay now regarding the mental breakdown, I’m disappointed that I didn’t just rest and let it pass. I honestly don’t know whether I’d rather have my days of hysteria but an incredible ability to orgasm, or feel better and not have that ability at all. At least not until I can get off this terrible drug for good.

Did Effexor cause anyone else to have problems climaxing? And did you notice a strong increase in ability to climax again even if tapered off the Effexor slowly? I was so happy to be able to climax easily for the first time I can remember that it’s killing me to go back on this awful medication because it might literally do me in if I don’t take it.

I’d appreciate thoughts, ideas, advice, personal experiences, etc. Whatever you got. Thank you!